Alert archive / Oklahoma / Red Flag Warnings in 2011

Red Flag Warning 11, NWS Norman, OK

April 5, 201148 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Apr 5, 2011, 4:28 AM CDT for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 5, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2011, 4:28 AM CDT (09:28 UTC)
In effect from
Apr 5, 2011, 11:00 AM CDT
Expired
Apr 5, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2746 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WWUS84 KOUN 050928
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
428 AM CDT TUE APR 5 2011

.WARM TEMPERATURES AND LOW HUMIDITY WILL COMBINE WITH MODERATE 
WINDS TODAY TO PRODUCE AN ENVIRONMENT FAVORABLE FOR THE START AND
SPREAD OF FIRES ACROSS MUCH OF NORTHERN... CENTRAL AND WESTERN
OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS.

OKZ031-032-040>042-046-050-051030-
/O.CAN.KOUN.FW.A.0013.110405T1600Z-110406T0100Z/
SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-CARTER-LOVE-
428 AM CDT TUE APR 5 2011

...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF SOUTH CENTRAL 
AND SOUTHEAST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH. 

DESPITE VERY WARM TEMPERATURES AND LOW HUMIDITY EXPECTED THIS
AFTERNOON... WINDS ARE FORECAST TO REMAIN BELOW 20 MPH... THEREFORE
THE FIRE WEATHER WATCH HAS BEEN CANCELLED. HOWEVER FIRE DANGER
WILL STILL BE VERY HIGH... SO CONTINUE TO USE CAUTION TO PREVENT
THE START OR SPREAD OF WILDFIRES.

$$

OKZ004>030-033>039-044-045-TXZ083>090-051730-
/O.UPG.KOUN.FW.A.0013.110405T1600Z-110406T0100Z/
/O.NEW.KOUN.FW.W.0011.110405T1600Z-110406T0100Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
428 AM CDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR WARM AND DRY WEATHER FOR MUCH OF NORTHERN..
CENTRAL AND WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH.

* HUMIDITY...MINIMUM 10 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 70S.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$
3 follow-up statements
222 
WWUS84 KOUN 051659
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT TUE APR 5 2011

.WARM TEMPERATURES AND LOW HUMIDITY WILL COMBINE WITH GUSTY 
WINDS THIS AFTERNOON TO PRODUCE AN ENVIRONMENT FAVORABLE FOR THE
START AND SPREAD OF FIRES ACROSS MUCH OF NORTHERN... CENTRAL...
WESTERN AND SOUTHERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS.

OKZ031-032-040>043-046>048-050>052-060100-
/O.EXA.KOUN.FW.W.0011.000000T0000Z-110406T0100Z/
SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-
LOVE-MARSHALL-BRYAN-
1159 AM CDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR PORTIONS
OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* WIND...SOUTH TO SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ004>030-033>039-044-045-TXZ083>090-060100-
/O.CON.KOUN.FW.W.0011.000000T0000Z-110406T0100Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1159 AM CDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR NORTHERN... CENTRAL AND WESTERN OKLAHOMA AND WESTERN SECTIONS
OF NORTH TEXAS.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH.

* HUMIDITY...MINIMUM 10 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$
361 
WWUS84 KOUN 052054
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CDT TUE APR 5 2011

.WARM TEMPERATURES AND LOW RELATIVE HUMIDITY COMBINED WITH STRONG
GUSTY WINDS WILL CONTINUE TO SUPPORT A VERY HIGH TO EXTREME THREAT
OF WILDFIRES THIS AFTERNOON. CONDITIONS WILL CONTINUE TO SUPPORT 
WILDFIRE POTENTIAL BOTH WEDNESDAY AND THURSDAY...MAINLY ACROSS
PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE A DRY
AIRMASS WILL PERSIST.

OKZ021-022-033>037-TXZ083>089-060500-
/O.NEW.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/
/O.NEW.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
/O.CON.KOUN.FW.W.0011.000000T0000Z-110406T0100Z/
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
354 PM CDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING ...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH 
TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM
THURSDAY MORNING THROUGH THURSDAY EVENING. 

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 30 TO 35 MPH.

* HUMIDITY...MINIMUM 10 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ004-009-010-014>016-060500-
/O.NEW.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
/O.CON.KOUN.FW.W.0011.000000T0000Z-110406T0100Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-
354 PM CDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH 
TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 30 TO 35
  MPH.

* HUMIDITY...MINIMUM 10 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ038-044-TXZ090-060500-
/O.NEW.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/
/O.CON.KOUN.FW.W.0011.000000T0000Z-110406T0100Z/
COMANCHE-COTTON-CLAY-
354 PM CDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 30 TO 35 MPH.

* HUMIDITY...MINIMUM 10 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ005>008-011>013-017>020-023>032-039>043-045>048-050>052-060100-
/O.CON.KOUN.FW.W.0011.000000T0000Z-110406T0100Z/
WOODS-ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-
LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-STEPHENS-GARVIN-MURRAY-
PONTOTOC-COAL-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
354 PM CDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 30 TO 35 MPH.

* HUMIDITY...MINIMUM 10 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 70S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$
490 
WWUS84 KOUN 060122
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT TUE APR 5 2011

.WARM TEMPERATURES AND LOW RELATIVE HUMIDITY COMBINED WITH STRONG
GUSTY WINDS WILL CONTINUE TO SUPPORT A VERY HIGH TO EXTREME
THREAT OF WILDFIRES WILL CONTINUE TO SUPPORT WILDFIRE POTENTIAL
BOTH WEDNESDAY AND THURSDAY...MAINLY ACROSS PORTIONS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.

OKZ021-022-033>037-TXZ083>089-060930-
/O.EXP.KOUN.FW.W.0011.000000T0000Z-110406T0100Z/
/O.CON.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/
/O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
822 PM CDT TUE APR 5 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH 
TEXAS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS...
...RED FLAG WARNING HAS EXPIRED FOR MUCH OF OKLAHOMA AND WESTERN NORTH
TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM
THURSDAY MORNING THROUGH THURSDAY EVENING...

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 30 TO 35 
  MPH. 

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&



$$

OKZ004-009-010-014>016-060930-
/O.EXP.KOUN.FW.W.0011.000000T0000Z-110406T0100Z/
/O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-
822 PM CDT TUE APR 5 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR PARTS OF NORTHWEST OKLAHOMA...
...RED FLAG WARNING HAS EXPIRED FOR NORTHWEST OKKLAHOMA THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 30 TO 35 MPH.

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&


$$

OKZ038-044-TXZ090-060930-
/O.EXP.KOUN.FW.W.0011.000000T0000Z-110406T0100Z/
/O.CON.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/
COMANCHE-COTTON-CLAY-
822 PM CDT TUE APR 5 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...
...RED FLAG WARNING HAS EXPIRED FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH 
TEXAS THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 30 TO 35 
  MPH. 

* HUMIDITY...MINIMUM 15 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND LOW 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ005>008-011>013-017>020-023>032-039>043-045>048-050>052-060230-
/O.EXP.KOUN.FW.W.0011.000000T0000Z-110406T0100Z/
WOODS-ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-
LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-STEPHENS-GARVIN-MURRAY-
PONTOTOC-COAL-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
822 PM CDT TUE APR 5 2011

...RED FLAG WARNING HAS EXPIRED FOR MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS 
THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 5, 4:18 AM CDT, 10 minutes earlier.

Area forecast discussion, Apr 5, 4:18 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
418 AM CDT TUE APR 5 2011

.DISCUSSION...
FIRE WEATHER CONCERNS WILL HIGHLIGHT THE SHORT-TERM PORTION OF THE
FORECAST THIS MORNING. TEMPERATURES WILL WARM AND HUMIDITY WILL
REMAIN BE QUITE LOW THIS AFTERNOON WITH THE LOW DEWPOINTS ACROSS
THE REGION. WINDS WILL BE MARGINAL FOR RED FLAG CRITERIA. DESPITE
THE MARGINAL WINDS... WILL GO AHEAD AND ISSUE A RED FLAG WARNING
FOR MUCH OF THE AREA WITH THE EXCEPTION OF PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA WHERE PREDICTED WINDS APPEAR TO BE
SAFELY UNDER RED FLAG CRITERIA. TEMPERATURES WILL BE WARMER IN
MOST AREAS TOMORROW BUT A FRONTAL BOUNDARY IS FORECAST TO SAG INTO
NORTHERN OKLAHOMA IN RESPONSE TO A WAVE MOVING INTO THE UPPER
MIDWEST. THE PRESENCE OF THIS BOUNDARY WILL RELAX THE PRESSURE
GRADIENT OVER THE AREA SO WILL NOT ISSUE ANY FIRE-RELATED
HEADLINES FOR TOMORROW EVEN THOUGH RH VALUES WILL STILL BE QUITE
LOW IN THE WEST.

MOS GIVES SOME POPS WEDNESDAY AND WEDNESDAY EVENING AS THE FRONT
LIFTS BACK TO THE NORTH AND LOW-LEVEL MOISTURE INCREASES... BUT
MODELS DO NOT EXPLICITLY GENERATE QPF. WILL KEEP FORECAST DRY
THROUGH THE MID-WEEK. STORM CHANCES ARE NOT ZERO ON THURSDAY OR
FRIDAY... BUT EXPECTED LOW AREAL COVERAGE /IF STORMS DO DEVELOP/ IS
SUFFICIENT TO KEEP POPS BELOW 20 PERCENT. PRECIP CHANCES DO GO
UP LATER FRIDAY AND PERSIST INTO LATE SATURDAY OR EARLY SUNDAY AS
AN UPPER WAVE MOVES TOWARD AND ACROSS THE AREA. WILL CONTINUE TO
WATCH TRENDS ON TIMING OF THIS SYSTEMS AS GFS MOVES IT THROUGH
QUICKER AND THUS BRINGS COOLER AIR THROUGH THE AREA ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  46  82  56 /   0  10  10  10
HOBART OK         73  46  88  53 /   0  10  10  10
WICHITA FALLS TX  78  48  89  59 /   0  10   0  10
GAGE OK           77  41  78  45 /   0   0  10  10
PONCA CITY OK     74  44  78  53 /   0  10  10  10
DURANT OK         71  47  79  59 /   0  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR OKZ004>030-033>039-044-045.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR TXZ083>090.

&&
Hazardous weather outlook, Apr 4, 11:55 AM CDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON APR 4 2011

OKZ004>048-050>052-TXZ083>090-051000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
COOLER AND MORE STABLE AIR THAT WILL CONTINUE TO OVERSPREAD THE
AREA THROUGH TONIGHT WILL PRECLUDE THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
DESPITE THE COOLER TEMPERATURES... LOW AFTERNOON HUMIDITIES AND
GUSTY NORTH WINDS WILL CONTINUE TO CREATE VERY HIGH TO EXTREME FIRE
DANGER TODAY... ESPECIALLY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE SOUTHERN PLAINS LATE
THIS WEEK BRINGING A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH
SUNDAY.

OTHER HAZARDOUS WEATHER...
THE POTENTIAL FOR WILDFIRES WILL REMAIN VERY HIGH THROUGH THE WEEK
DUE TO THE PREVAILING DRY CONDITIONS THROUGHOUT THE AREA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:54 PM CDTFire Weather WatchOUNBeckham, Comanche, Cotton, Greer, Harmon, Jackson and 3 more13 hr
Apr 5, 3:54 PM CDTFire Weather WatchOUNBeckham, Custer, Dewey, Ellis, Greer, Harmon and 7 more37 hr

Nearby

Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.